Counting hyperelliptic curves that admit a Koblitz model

Cevahir Demirkiran, Enric Nart

Research output: Contribution to journalArticleResearchpeer-review

1 Citation (Scopus)

Abstract

Let k = F q be a finite field of odd characteristic. We find a closed formula for the number of k-isomorphism classes of pointed, and non-pointed, hyperelliptic curves of genus g over k, admitting a Koblitz model. These numbers are expressed as a polynomial in q with integer coefficients (for pointed curves) and rational coefficients (for non-pointed curves). The coefficients depend on g and the set of divisors of q - 1 and q + 1. These formulas show that the number of hyperelliptic curves of genus g suitable (in principle) for cryptographic applications is asymptotically (1 - e -1)2q 2g-1, and not 2q 2g-1 as it was believed. The curves of genus g = 2 and g = 3 are more resistant to the attacks to the DLP; for these values of g the number of curves is respectively (91/72)q 3 + O(q 2) and (3641/2880)q 5 + O(q 4). © 2008 de Gruyter.
Original languageEnglish
Pages (from-to)163-179
JournalJournal of Mathematical Cryptology
Volume2
DOIs
Publication statusPublished - 1 Jul 2008

Keywords

  • Finite field
  • Hyperelliptic cryptosystem
  • Hyperelliptic curve
  • Koblitz model
  • Rational n-set
  • Weierstrass point

Fingerprint Dive into the research topics of 'Counting hyperelliptic curves that admit a Koblitz model'. Together they form a unique fingerprint.

  • Cite this